Bipolar Disorder Community
fever
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

fever

Hi



I have a little of fever, mild, like I have cold (not the kind of  flu which is usually associated with high fever) I am also lethargic I am puzzled not knowing the reason. I have been on the same meds for months, what can this be?. My meds are



Stablon (12.5mg, antidepressant SSRE a tricyclic, 2 months now)

stelazin (typical antipsychotic 1mg, 5 years now)

risperidone (1mg, atypical antipsychotic, 7 years now)

seroquel (25mg, atypical antipsychotic, 2 years now)



could this be the beginning of a new symptom, like Tardive dyskenia, or anything else. Of course it can be cold with the arrival of the fall season, but it's scary to think that it can be something serious. Which you think of the above drugs can be responsible



sometimes it disappears, like i go to work in the morning and my colleagues notice i have a fatigue so i go for a check and i have a mild fever, then by night say i don't have it, it has been over a week like this.



the problem with us that anything happens we attibute it to BP, but one has also to be cautious

isn't time to replace the word manic/depressive (the topic we choose when we post a question) to BP, can one ask the moderator, it's an ugly word

thanks

Adel
Related Discussions
6 Comments Post a Comment
Blank
585414_tn?1288944902
No tardive dyskinesia is a movement disorder so it always starts with abnormal movements that are persistant and don't change as the medication dose wears off during the day. That's not what's going on. Medications can cause cognitive blunting and sedation. That's very common. I am not sure about medications causing temperature elevation though. If it comes and goes during the day it may be due to the medication though. However, there are other factors that have nothing to do with it such as allergies. Really hard to say. Get a physical check up and see what they find. If that is ruled out then ask your psychiatrist if it is caused by the medication and if you are concerned about the information they might provide go to the medication websites themselves as those are the exact statistics and make sure not to panic yourself about rare adverse side effects as to my full knowledge that's not what is occuring here. I do know something about antipsychotics having been on them long term but not anti-depressents so you might want to look that one up first.
Blank
Avatar_m_tn
Adel dont worry it is just the flu a viral infection probably influenza or adenovirus infection which strikes around this time of the year.Keep an eye out if temperature goes high.There is only one side effect of AP's associated with high fever called Neuroleptic Malignant syndrome but that is associated with agitation and many other symptoms(google It).Keep yourself hydrated and have Acetaminophen for fever if it is>100 F.It will be OK in a few days. It does not look like medication side effect to me,but keep in touch with your Pdoc.
Get well soon
Blank
Avatar_m_tn
Adel if this persists beyond a few days get a TLC and differential count done along with serum electrolytes done.Dont get worried everything will be fine
Blank
Avatar_m_tn
Dont think you should get too worried as you are anyways taking subthereuptic doses of both Seroquel and Risperidone.Side effects of Risdone are seen between doses of 2-16 mg and that of Seroquel are seen with doses more than 400 mg.So that way you are safe and at those doses there is no cumulative effect.
Blank
574118_tn?1305138884
Thanks at lot comrades, your remarks turned me calm. Yes you reminded me that I take subtherapeutic doses, but still i worry all the time especially that i am aware that these drugs will be my life traveling companion.

true they wear off during the day

thanks a million
ezz
Blank
Avatar_m_tn
you are welcome adel.We are all like brothers so it is our duty to help our brothers.True initially even I use to worry and after every flu episode would get my counts done but now I dont.I try not to panic but realise that I may have to take medication for ever but I dont have a choice.We all have to take our meds to stay stable ezz that is the truth.Now you get some sleep at night and you will be OK in a couple of days .
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anneinside
MN
1985196_tn?1402193698
Blank
stormbear
Canberra , Australia
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL